MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ABRADER, 2.9, MAG-MINI, DISP. BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ABRADER, 2.9, MAG-MINI, DISP. BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 72201518
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during the foot joint procedure, when the device was used, the center of the blade was broken.It is unknown if there were delays or a back up available.No patient harm was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported 2.9mm mini mag abrader burr, used in treatment, was returned for evaluation.Visual assessment confirms the complaint of breakage.Visual assessment of the device showed approximately 1 1/2 inches of the distal end of the outer shaft and inner burr have been broken off, the distal end of the outer shaft was not returned.The remaining portion of the outer shaft is dramatically bent.The condition of the device indicates it was subjected to excessive side loading during use resulting in the observed damage.Per instructions for use ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance, and in extreme cases may result in wear and degradation of the inner blade¿.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
ABRADER, 2.9, MAG-MINI, DISP. BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9980172
Report Number1219602-2020-00668
Device Sequence Number4355713
Product Code HAB
UDI-Device Identifier03596010621672
UDI-Public03596010621672
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2021
Device Model Number72201518
Device Catalogue Number72201518
Device Lot Number50718397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1